Archive for March, 2016

Living With Anaphylaxis

Sunday, March 6th, 2016

Happy Mothers Day, my gift was an Anaphylactic reaction this morning. I’m normally really good when it comes to my allergies as a lot of you will be aware,  But today i decided to try a new hair shampoo product to lighten my blonde bits its called Touch of Siver By Pro-Voke. This is the first time i have used it and will be the last. Having to jump out the shower quickly as i could feel my skin starting to burn is not fun.

Thankfully it didn’t effect my airway this time and i was able to use my medication in time before it did, I have added a picture of me just 3 Minuets into the reaction and have listed some Anaphylaxis awareness below.

Anaphylaxis is a severe, potentially life-threatening allergic reaction that can develop rapidly.

what are the symptoms of a severe allergic reaction.

IMG_1097432

  • nettle rash (hives) anywhere on the body
  • itchy skin or a raised, red skin rash
  • swollen eyes, lips, hands and feet
  • feeling faint
  • swelling of throat and mouth
  • difficulty in swallowing or speaking
  • alterations in heart rate
  • severe asthma
  • abdominal pain, nausea and vomiting
  • sudden feeling of weakness (drop in blood pressure)
  • collapse and unconsciousness

Why does anaphylaxis occur?

Any allergic reaction, including the most extreme form, anaphylactic shock, occurs because the body’s immune system reacts inappropriately in response to the presence of a substance that it wrongly perceives as a threat.

The symptoms are caused by the sudden release of chemical substances, including histamine, from cells in the blood and tissues where they are stored. The release is triggered by the interaction between an allergic antibody called Immunoglobulin E (IgE) and the substance (allergen) causing the anaphylactic reaction. This mechanism is so sensitive that minute quantities of the allergen can cause a reaction. The released chemicals act on blood vessels to cause swelling. In people with asthma, the effect is mainly on the lungs. There may also be a fall in blood pressure.

What to do if you suffer a reaction 

Anaphylaxis should always be treated as a medical emergency. If available, an injection of a medicine called adrenaline should be given as soon as possible. Some people with a previous history of anaphylaxis will have an auto-injector of adrenaline.

This should be injected into their outer thigh muscle and held in place for 5 to 10 seconds. Instructions for how to use these auto-injectors can be found on the side of each device.

You should call 999 for an ambulance whether adrenaline has been given or not.

If after 5 to 10 minutes the person still feels unwell, a second injection should be given. This should be given in the opposite thigh.

A second dose may also be needed if the person improves and then becomes unwell again.

If the person is unconscious, you should move them to the recovery position– on their side, supported by one leg and one arm, with the head tilted back and the chin lifted. If the person’s breathing or heart stops, CPR should be performed.

Further treatment will be carried out in hospital.

 

 

Course Updates Keep updated with our latest courses